Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

March 17, 2021Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 17, 2021, 1:52 AM CDT for Sebastian County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2021, 1:52 AM CDT (06:52 UTC)
Expired
Mar 17, 2021, 2:15 AM CDT
In force
23 min
Issued by
NWS Tulsa, OK

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS84 KTSA 170652
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
152 AM CDT Wed Mar 17 2021
 
ARZ019-029-OKZ072-076-170715-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
152 AM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES UNTIL 215 AM CDT...

At 151 AM CDT, a strong thunderstorm was located 3 miles northeast of
Cameron, moving north at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Alma...
Barling...                        Pocola...
Muldrow...                        Roland...
Spiro...                          Arkoma...
Mulberry...                       Dyer...
Hackett...                        Bonanza...
Cameron...                        Moffett...
Rudy...                           Fort Smith Regional Airport...
Short...                          Figure Five...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 20.
 Interstate 40 in Oklahoma between mile markers 317 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3509 9441 3515 9464 3564 9464 3564 9459
      3552 9408
TIME...MOT...LOC 0651Z 200DEG 41KT 3517 9449 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 17, 12:27 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 17, 12:27 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Wed Mar 17 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions currently will become MVFR for most sites within
the next several hours as low clouds continue to develop from the
south to north within a zone of low level moisture increase.
Convection currently ongoing in central and western Oklahoma is
expected to continue to develop and move into the area overnight.
Impact to OK sites expected by 09Z and NW AR sites around 11-12Z.
Areas of IFR ceilings can be expected within the convection. some
developing convection across SE OK could affect KFSM earlier
tonight, accounted for by VCTS until the main activity arrives.
Some convection may also redevelop this afternoon across NE OK
underneath the upper level low as it passes overhead and included
prob30 groups for this activity. Showers and possibly some
snowflakes will also be possible across far NE OK this evening on
the backside of upper low.

Bowlan

&&

.PREV DISCUSSION... /Issued 1011 PM CDT Tue Mar 16 2021/

DISCUSSION...
A surface low over the Texas panhandle will track east across
Oklahoma overnight into Wednesday. An upper low over New Mexico
will track east northeast into eastern Oklahoma by Wednesday
evening, and to northwest Arkansas during the predawn hours
Thursday.

Showers and thunderstorms have developed in western Oklahoma this
evening ahead of this system, and this activity will spread east
across the area late tonight into Wednesday morning. Additional
storms may form or move into southeast Oklahoma ahead of this
activity to the north of a warm front that extends from near
Dallas to north of Shreveport.

Storms late tonight and early Wednesday will bring a severe
weather threat, with all hazards possible. Depending on how
convection evolves north of the warm front, and if the warm front
can lift any farther north, a higher tornado threat may develop in
far southeast Oklahoma later tonight.

For the forecast update, have removed pops from northeast Oklahoma
prior to 06Z, but have kept the mention in the southeast, where
high resolution models show some potential for storm initiation
near or prior to 06Z. Pops after 06Z have been left as is as
precipitation coverage will increase greatly late tonight. Have
also made a few adjustments to overnight lows based on current
trends.

Update on the way.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  41  53  37 /  50  40   0   0
FSM   75  43  52  40 /  80  20   0   0
MLC   70  42  55  39 /  30  10   0   0
BVO   67  40  52  35 /  70  60   0   0
FYV   72  39  48  35 /  90  50  10   0
BYV   70  40  46  37 /  90  60  20   0
MKO   70  41  52  37 /  50  30   0   0
MIO   70  39  48  35 /  90  70  20   0
F10   69  40  55  38 /  30  20   0   0
HHW   70  44  57  40 /  50   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....04
Hazardous weather outlook, Mar 16, 5:15 PM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 PM CDT Tue Mar 16 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 PM CDT Tue Mar 16 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...After Midnight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

	AREA AT GREATEST RISK...Eastern Oklahoma and West Central Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Near Kansas Border North and West of Tulsa.
	ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Near Kansas Border North and West of Tulsa.
	ONSET...After Midnight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A limited fire danger will continue into early evening across
northeast Oklahoma and northeast Arkansas. Increasing humidity
values later this evening will result in improving fire weather
conditions.

There is a significant threat for severe storms after midnight
tonight across eastern Oklahoma and possibly west central
Arkansas. Large hail to 2 inches in diameter is the main threat,
with damaging winds and a tornado possible, but a much lower
threat. A cluster of storms across north central Oklahoma late
tonight may move into Osage county and drop some locally heavy
rainfall as well, possibly resulting in some localized flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...
            High Wind Potential.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY...High Wind Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A highly elevated threat of severe storms will continue across
parts of eastern Oklahoma and western Arkansas Wednesday
morning. Some storm redevelopment is possible east of the
Interstate 49 corridor by midday ahead of a cold front with
storms exiting by early afternoon. Large hail to golfball size,
damaging winds and a low chance of a tornado are all possible with
these storms.

During the afternoon across northeast Oklahoma, an upper level and
surface low pressure system will be moving across the region,
roughly along or just north of I-44. Showers and isolated storms
that develop in this zone may generate rotation and may produce a
tornado or landspout.

Strong northwest winds are forecast Wednesday night into Thursday
behind the low pressure system. Wind gusts near 40 miles an hour
will be possible across northeast Oklahoma and northwest Arkansas.
The strong winds and drier air will elevate fire weather
concerns. Much cooler weather and some light rain across parts of
northeast Oklahoma and northwest Arkansas will temper the threat
however.

Strong south winds will raise fire weather concerns Sunday. A
cold front will bring the next chance for rain and storms by
Monday. Some locally heavy rainfall will be possible with this
system.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 17, 1:25 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
125 AM CDT Wed Mar 17 2021

ARZ029-OKZ076-170700-
Sebastian AR-Le Flore OK-
125 AM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 200 AM CDT...

At 124 AM CDT, a strong thunderstorm was located over Heavener,
moving north at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Heavener...
Panama...                         Wister...
Hackett...                        Howe...
Hartford...                       Midland...
Cameron...                        Heavener Runestone State Park...
Shady Point...                    Rock Island...
Hodgen...                         Arkola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3516 9426 3495 9440 3495 9441 3493 9443
      3493 9445 3488 9445 3477 9452 3481 9473
      3525 9479
TIME...MOT...LOC 0624Z 193DEG 31KT 3487 9461
Special weather statement, Mar 17, 1:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
152 AM CDT Wed Mar 17 2021

ARZ019-029-OKZ072-076-170715-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
152 AM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES UNTIL 215 AM CDT...

At 151 AM CDT, a strong thunderstorm was located 3 miles northeast of
Cameron, moving north at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Alma...
Barling...                        Pocola...
Muldrow...                        Roland...
Spiro...                          Arkoma...
Mulberry...                       Dyer...
Hackett...                        Bonanza...
Cameron...                        Moffett...
Rudy...                           Fort Smith Regional Airport...
Short...                          Figure Five...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 20.
 Interstate 40 in Oklahoma between mile markers 317 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3509 9441 3515 9464 3564 9464 3564 9459
      3552 9408
TIME...MOT...LOC 0651Z 200DEG 41KT 3517 9449

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 1:25 AM CDTSpecial Weather StatementTSALeFlore35 min
Mar 17, 1:33 AM CDTSevere Thunderstorm WarningTSALeFlore42 min
Mar 17, 2:04 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
Mar 17, 2:44 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Mar 17, 3:28 AM CDTSevere Thunderstorm WarningTSAOsage47 min
Mar 17, 3:46 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Mar 17, 4:19 AM CDTSpecial Weather StatementTSANowata, Washington26 min
Mar 17, 4:22 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Mar 17, 4:25 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington50 min
Mar 17, 4:37 AM CDTSpecial Weather StatementTSAPawnee53 min
Mar 17, 4:52 AM CDTSpecial Weather StatementTSACherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 4 more38 min
Mar 17, 5:13 AM CDTSpecial Weather StatementTSANowata, Washington47 min
Mar 17, 5:14 AM CDTSpecial Weather StatementTSANowata, Washington46 min
Mar 17, 5:24 AM CDTSpecial Weather StatementTSAPawnee36 min
Mar 17, 5:27 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 4 more33 min
Mar 17, 5:54 AM CDTSpecial Weather StatementTSACraig, Creek, Nowata, Ottawa, Rogers, Tulsa51 min
Mar 17, 5:57 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Haskell, LeFlore, Sequoyah48 min
Mar 17, 6:15 AM CDTSpecial Weather StatementTSAChoctaw45 min
Mar 17, 6:33 AM CDTSpecial Weather StatementTSAAdair42 min
Mar 17, 6:46 AM CDTSpecial Weather StatementTSAOttawa29 min
Mar 17, 1:42 PM CDTSpecial Weather StatementTSATulsa33 min
Mar 17, 1:46 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner44 min
Mar 17, 1:54 PM CDTSpecial Weather StatementTSADelaware36 min
Mar 17, 1:58 PM CDTTornado WarningTSACreek32 min
Mar 17, 2:13 PM CDTWind AdvisoryTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more7 hr
Mar 17, 2:17 PM CDTTornado WarningTSARogers, Wagoner28 min
Mar 17, 2:28 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa47 min
Mar 17, 2:32 PM CDTSpecial Weather StatementTSADelaware43 min
Mar 17, 3:11 PM CDTSpecial Weather StatementTSARogers34 min
Mar 17, 3:14 PM CDTSpecial Weather StatementTSANowata31 min
Mar 17, 3:16 PM CDTSpecial Weather StatementTSADelaware29 min
Mar 17, 3:16 PM CDTSpecial Weather StatementTSADelaware29 min
Mar 17, 3:23 PM CDTSpecial Weather StatementTSACraig37 min
Mar 17, 3:31 PM CDTSpecial Weather StatementTSAWashington29 min
Mar 17, 3:51 PM CDTSevere Thunderstorm WarningTSAOsage, Washington10 min
Mar 17, 4:14 PM CDTSpecial Weather StatementTSAOttawa31 min
Mar 17, 4:58 PM CDTSpecial Weather StatementTSADelaware32 min
Mar 17, 2:37 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian38 min
Mar 17, 3:14 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian33 min
Mar 17, 3:10 PM CDTSpecial Weather StatementTSAWashington35 min
Mar 17, 3:31 PM CDTSevere Thunderstorm WarningTSABenton13 min
Mar 17, 4:02 PM CDTSpecial Weather StatementTSABenton28 min
Mar 17, 4:09 PM CDTSevere Thunderstorm WarningTSABenton, Washington13 min
Mar 17, 4:40 PM CDTSpecial Weather StatementTSABenton35 min
Mar 17, 4:48 PM CDTSevere Thunderstorm WarningTSABenton27 min
Mar 17, 5:23 PM CDTSpecial Weather StatementTSABenton37 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.